MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY 1800

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY 1800
Model Number ADVIA CHEMISTRY 1800
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
Falsely elevated concentrated carbon dioxide (co2_c) results were obtained on 3 patient samples on an advia chemistry 1800 instrument.The discordant results were not reported to the physician(s).The samples were repeated on an alternate advia chemistry 1800 instrument.The repeat results from an alternate instrument were reported to the physician(s) as the correct results.There are no known reports of patient intervention or adverse health consequences due to the discordant co2_c results.
 
Additional Manufacturer Narrative
A united states customer contacted a siemens customer care center and reported that falsely elevated concentrated carbon dioxide (co2_c) results were obtained on 3 patient samples on an advia chemistry 1800 instrument.The customer indicated that there were no issues with quality controls (qc) and calibration at the time of sample processing.A siemens customer service engineer (cse) was dispatched to the customer's site.During this visit, the cse performed a full system check, noted bubbles in the water reservoir and replaced the general electric valve (gev).Then, the cse found the drain line sitting down in waste fluid and trimmed the tubing so that it was above the fluid level in the waste tank.The cse observed a clog in the ion selective electrode (ise) drain tubing, cleared clog, and verified probe alignments.Then, the cse noted that the overflow line on dilution tray wash unit (dwud) nozzle 2 was completely clogged, and the reaction tray wash unit (wud) nozzle was partially clogged.The cse removed the lines, cleared out the clogs, cleaned the vacuum nozzle lines on both dwud and wud, replaced the nozzle set and adjusted the height on the dwud nozzle 8.The cse observed diminished vacuum and replaced the vacuum compressor seals and reed seals.Then, the cse increased vacuum pressure, performed full system bleach decontamination, and ran quality controls which recovered acceptably.The cause of the falsely elevated co2_c results is unknown.The instrument is performing according to specifications.No further evaluation of these devices is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2022-00144 on 11-may-2022.Additional information on (11-may-2022): in a subsequent service visit, the cse replaced the dilution probe valve 1 (dpev1) and instructed the customer to run quality control (qc) and monitor the instrument.The customer also performed monthly maintenance on the instrument and continued to monitor the instrument.The cse contacted the customer to follow up on the issue.The customer confirmed that the assay performance improved after the dpev1 replacement.Siemens further investigated the issue and concluded that the potential cause of the falsely elevated concentrated carbon dioxide (co2_c) results is due to an instrument in need of routine service.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CHEMISTRY 1800
Common Device Name
ADVIA CHEMISTRY 1800
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo, 196-8 558
JA   196-8558
Manufacturer Contact
christina lam
511 benedict avenue
tarrytown, NY 10591
9142550090
MDR Report Key14362156
Report Number2432235-2022-00144
Device Sequence Number4958861
Product Code JJE
UDI-Device Identifier00630414534794
UDI-Public00630414534794
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY 1800
Device Catalogue Number10315183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown